Alert archive / South Carolina / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 62, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 22, 2019, 3:58 AM EDT for 5 counties in South Carolina. It was in force for 62 min. 20 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2019, 3:58 AM EDT (07:58 UTC)
- Expired
- Jun 22, 2019, 5:00 AM EDT
- In force
- 62 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Calhoun County, SC, Fairfield County, SC, Kershaw County, SC, Lancaster County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 26 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:13 AM EDT | TSTM WND DMG | 3 Ne Saint Andrews, SC | SC HIGHWAY PATROL REPORTS A TREE IN ROADWAY ON MONTICELLO ROAD NEAR THE INTERSECTION WITH HEYWARD BROCKINGTON ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jun 22, 4:14 AM EDT | TSTM WND DMG | 5 E Blythewood, SC | SC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG LANGFORD ROAD NEAR EJW ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jun 22, 4:14 AM EDT | TSTM WND DMG | 6 Se Fort Jackson, SC | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 6 SE FORT JACKSON. SC HIGHWAY PATROL REPORTS POWER LINES IN ROADWAY ALONG HARMON ROAD NEAR MT. ELON CHURCH ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jun 22, 4:14 AM EDT | TSTM WND DMG | 6 Se Fort Jackson, SC | SC HIGHWAY PATROL REPORTS A DOWNED TREE IN ROADWAY ALONG HARMON ROAD NEAR MT. ELON CHURCH ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jun 22, 4:15 AM EDT | TSTM WND DMG | 1 Ese Saint Andrews, SC | SC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG GARNER LANE. |
| Jun 22, 4:15 AM EDT | TSTM WND DMG | 1 Se Saint Andrews, SC | SC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG BURBANK STREET NEAR OMAREST DRIVE. |
| Jun 22, 4:15 AM EDT | TSTM WND DMG | 2 W Dentsville, SC | SC HIGHWAY PATROL REPORTED A TREE DOWN ON I-20 WEST NEAR THE ON RAMP AT EXIT 71. TIME ESTIMATED BASED ON RADAR. |
| Jun 22, 4:15 AM EDT | TSTM WND DMG | 3 Wnw Arcadia Lakes, SC | SC HIGHWAY PATROL REPORTS DOWNED TREE ON ROADWAY AT 116 N MONTAGUE DRIVE NEAR MASON ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jun 22, 4:15 AM EDT | TSTM WND DMG | 4 Ene Saint Andrews, SC | SC HIGHWAY PATROL REPORTS MULTIPLE TREES DOWN IN ROADWAY ALONG BOSTON STREET. |
| Jun 22, 4:15 AM EDT | TSTM WND DMG | 5 Nne Dentsville, SC | SC HIGHWAY PATROL REPORTS A TREE IN ROADWAY ALONG GINGERBREAD COURT NEAR HEATHER GREEN DRIVE. TIME ESTIMATED BASED ON RADAR. |
| Jun 22, 4:17 AM EDT | TSTM WND DMG | 3 Nnw Columbia, SC | SC HIGHWAY PATROL REPORTED MULTIPLE TREES IN ROADWAY IN THE VICINITY OF MCRAE STREET, WELLESLEY DRIVE AND CLELEMENT ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jun 22, 4:17 AM EDT | TSTM WND DMG | 4 Ne Dentsville, SC | SC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG SHERIDAN DRIVE NEAR GREEN SPRINGS DRIVE. TIME ESTIMATED BASED ON RADAR. |
| Jun 22, 4:17 AM EDT | TSTM WND DMG | Saint Andrews, SC | HIGHWAY PATROL REPORTED TREES DOWN NUNAMAKER RD AND BROAD RIVER RD. |
| Jun 22, 4:18 AM EDT | TSTM WND DMG | 1 Nne Woodfields, SC | SC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG TARPON SPRINGS ROAD NEAR HUNT CLUB ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jun 22, 4:19 AM EDT | TSTM WND DMG | 4 Ese Gaston, SC | SC HIGHWAY PATROL REPORTS MULTIPLE TREES DOWN IN ROADWAY IN THE VICINITY OF PINE PLAIN ROAD, GLEATON COURT AND OLD SANDY RUN ROAD. |
| Jun 22, 4:19 AM EDT | TSTM WND DMG | 4 Ne Woodfields, SC | SC HIGHWAY PATROL REPORTS A TREE IN ROADWAY ALONG RUNNING FOX ROAD NEAR POLO ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jun 22, 4:20 AM EDT | TSTM WND DMG | 9 N Eastover, SC | SC HIGHWAY PATROL REPORTS A TREE IN ROADWAY ALONG US 601 NEAR LEESBURG ROAD. |
| Jun 22, 4:28 AM EDT | TSTM WND DMG | 11 Ese Cayce, SC | SC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG BLUFF ROAD NEAR LOWER RICHLAND BOULEVARD. TIME ESTIMATED BASED ON RADAR. |
| Jun 22, 4:29 AM EDT | TSTM WND DMG | 6 Ese Cayce, SC | HIGHWAY PATROL REPORTED TREES DOWN BLUFF RD AND JOHN MARK DIAL RD. |
| Jun 22, 4:40 AM EDT | TSTM WND DMG | 2 Ene Eastover, SC | SC HIGHWAY PATROL REPORTS TREE IN ROADWAY ALONG MCCORDS FERRY ROAD NEAR BYNUM ROAD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 342 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2575 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted.
962
WUUS52 KCAE 220758
SVRCAE
SCC017-039-055-057-079-220900-
/O.NEW.KCAE.SV.W.0062.190622T0758Z-190622T0900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
358 AM EDT Sat Jun 22 2019
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Fairfield County in central South Carolina...
Southern Lancaster County in central South Carolina...
Northern Calhoun County in central South Carolina...
Kershaw County in central South Carolina...
Richland County in central South Carolina...
* Until 500 AM EDT.
* At 357 AM EDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Blackstock to 10 miles
southeast of Batesburg-Leesville, moving east at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Columbia, West Columbia, Cayce, Irmo, Forest Acres, Camden,
Winnsboro, St. Andrews, VC Summer Nuclear Station, Dentsville,
McEntire Air Base, Lake Wateree Dam, Kershaw, Arcadia Lakes,
Eastover, Heath Springs, Lugoff, Columbia International University,
Jenkinsville and Liberty Hill.
This includes the following highways...
Interstate 126 between mile markers 0 and 3.
Interstate 20 in South Carolina between mile markers 65 and 100.
Interstate 26 between mile markers 65 and 100, between mile markers
65 and 100, between mile markers 65 and 100,
Interstate 77 between mile markers 3 and 50.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This line of storms has a history of producing downed trees and
powerlines. For your protection seek shelter inside a sturdy
building and stay away from windows.
&&
LAT...LON 3412 8056 3409 8064 3404 8060 3400 8065
3381 8061 3368 8063 3373 8100 3376 8093
3378 8096 3375 8106 3393 8102 3407 8114
3413 8131 3424 8132 3445 8142 3457 8142
3454 8088 3462 8089 3462 8047
TIME...MOT...LOC 0757Z 249DEG 46KT 3451 8128 3383 8138
HAIL...<.75IN
WIND...60MPH
$$
JAQ3 follow-up statements
590
WWUS52 KCAE 220816
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
416 AM EDT Sat Jun 22 2019
SCC017-039-055-057-079-220900-
/O.CON.KCAE.SV.W.0062.000000T0000Z-190622T0900Z/
Fairfield SC-Lancaster SC-Calhoun SC-Kershaw SC-Richland SC-
416 AM EDT Sat Jun 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR CENTRAL FAIRFIELD...SOUTHERN LANCASTER...NORTHERN CALHOUN...
KERSHAW AND RICHLAND COUNTIES...
At 414 AM EDT, severe thunderstorms were located along a line
extending from near Kershaw to near Columbia International
University, moving east at 65 mph. There is also another severe
thunderstorm over Fort Jackson likely producing damaging winds.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Columbia, West Columbia, Cayce, Irmo, Forest Acres, Camden,
Winnsboro, St. Andrews, Dentsville, McEntire Air Base, Lake Wateree
Dam, Kershaw, Arcadia Lakes, Eastover, Heath Springs, Lugoff,
Columbia International University, Liberty Hill, Harbison State
Forest and Sesquicentennial State Park.
This includes the following highways...
Interstate 126 between mile markers 0 and 3.
Interstate 20 in South Carolina between mile markers 65 and 100.
Interstate 26 between mile markers 65 and 100.
Interstate 77 between mile markers 3 and 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are dangerous storms! Prepare immediately for strong winds
capable of producing significant damage. Seek shelter inside a sturdy
building and stay away from windows.
Report any hail, damaging winds or flooding directly to the Columbia
National Weather Service at 803 234 4115 when it is safe to do so.
You can also send reports by Facebook or Twitter to NWSColumbia or by
e-mail at NWS.Columbia@noaa.gov.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3412 8056 3409 8064 3404 8060 3400 8065
3381 8061 3368 8063 3373 8100 3376 8093
3378 8096 3375 8106 3393 8102 3407 8114
3413 8131 3424 8132 3454 8088 3462 8078
3462 8047
TIME...MOT...LOC 0814Z 253DEG 58KT 3452 8061 3406 8102
HAIL...<.75IN
WIND...70MPH
$$
JAQ012
WWUS52 KCAE 220840
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
440 AM EDT Sat Jun 22 2019
SCC039-220849-
/O.CAN.KCAE.SV.W.0062.000000T0000Z-190622T0900Z/
Fairfield SC-
440 AM EDT Sat Jun 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL FAIRFIELD COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3412 8056 3409 8064 3404 8060 3400 8065
3381 8061 3368 8063 3373 8100 3376 8093
3378 8096 3375 8106 3393 8102 3396 8104
3462 8047
TIME...MOT...LOC 0839Z 249DEG 46KT 3463 8027 3417 8068
$$
SCC017-055-057-079-220900-
/O.CON.KCAE.SV.W.0062.000000T0000Z-190622T0900Z/
Lancaster SC-Calhoun SC-Kershaw SC-Richland SC-
440 AM EDT Sat Jun 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM EDT
FOR SOUTHEASTERN LANCASTER...NORTHERN CALHOUN...WESTERN KERSHAW AND
RICHLAND COUNTIES...
At 439 AM EDT, severe thunderstorms were located along a line
extending from near Carolina Sandhills Wildlife Refuge to near
Lugoff, moving east at 55 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Columbia, Cayce, Forest Acres, Camden, McEntire Air Base, Lake
Wateree Dam, Dentsville, Arcadia Lakes, Eastover, Lugoff, Westville,
Congaree National Park, Hopkins, Villages at Sandhill, Elgin, Horrel
Hill, Woodfield, Sesquicentennial State Park, SC State Fair Grounds
and Sandy Run.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These are dangerous storms with a history of downing trees and
powerlines! Prepare immediately for strong winds capable of
producing significant damage. Seek shelter inside a sturdy building
and stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3412 8056 3409 8064 3404 8060 3400 8065
3381 8061 3368 8063 3373 8100 3376 8093
3378 8096 3375 8106 3393 8102 3396 8104
3462 8047
TIME...MOT...LOC 0839Z 249DEG 46KT 3463 8027 3417 8068
HAIL...<.75IN
WIND...70MPH
$$
JAQ832
WWUS52 KCAE 220857
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
457 AM EDT Sat Jun 22 2019
SCC017-055-057-079-220907-
/O.EXP.KCAE.SV.W.0062.000000T0000Z-190622T0900Z/
Lancaster SC-Calhoun SC-Kershaw SC-Richland SC-
457 AM EDT Sat Jun 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LANCASTER...
NORTHERN CALHOUN...WESTERN KERSHAW AND RICHLAND COUNTIES WILL EXPIRE
AT 500 AM EDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Columbia.
LAT...LON 3412 8056 3409 8064 3404 8060 3400 8065
3381 8061 3368 8063 3373 8100 3376 8093
3378 8096 3375 8106 3393 8102 3396 8104
3462 8047
TIME...MOT...LOC 0857Z 249DEG 46KT 3471 8002 3425 8043
$$
JAQWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:14 AM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 22, 2:14 AM EDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Columbia SC 214 AM EDT Sat Jun 22 2019 .SYNOPSIS... A frontal boundary will remain in the forecast area through tonight bringing a possibility of potentially severe thunderstorms. The front will become diffuse under upper ridging early next week and this pattern supports mainly scattered afternoon thunderstorms and above normal temperatures. && .NEAR TERM /THROUGH TONIGHT/... The main concern is a possibility of thunderstorms with damaging wind and hail. A mesoscale convective system in the northwest flow will track through the forecast area during the early morning hours. There has been a satellite trend of somewhat warming cloud tops and diminishing lightning but there is a concern strong wind gusts may still occur in the forecast area. An instability gradient exists across the forecast area from northeast to southwest with the greatest instability in the southwest early this morning. Surface-based LI values were near -6 in the CSRA. This instability plus the analysis showing h85 moisture advection and h5 cold advection indicates the storms may maintain some intensity despite nocturnal cooling and the dryness in the water vapor imagery. The main concern is strong wind gusts because of moderate instability and the dry mid-level air aiding downdrafts. Upstream reports have generally indicated gusts of 40 to 50 mph with this system. Recovery of moisture and instability will likely occur behind this morning's mesoscale convective system later today. There should be continued low-level convergence into a lingering boundary. The models depict a mid-level shortwave troughing sinking southeastward into the area this afternoon and lingering tonight. The NAM and GFS indicate extreme instability with surface-based LI values -8 to -12. The greatest instability was depicted in the south section. Forecast soundings indicate a low- to mid-level cap breaking with heating this afternoon. The instability indicates some of the thunderstorms will have damaging wind and hail. The shear will be mainly uni-directional so the threat will be mainly straight-line wind although if the extreme instability does develop then a tornado is possible. The high-resolution models have a high spread with the timing of most intense convection. We leaned toward the ARW with the timing because this model has had a somewhat better handle with convection early this morning. Precipitable water is forecast to peak around 2 inches. Heavy downpours may occur but with the northwest flow and storm movement there may be a diminished flood threat. && .SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/... Upper level ridge extending from the upper Gulf Coast into the Ohio Valley will gradually shift east through Sunday and Sunday night. Meanwhile at the surface, a rather diffuse front will linger over the area. A series of upper disturbances and potentially rounds of convection could continue to track across the area within the northwest flow aloft along the periphery of the ridge. The greatest potential for showers and thunderstorms will come in the mid- afternoon through early evening time frame. Will maintain chance PoPs across the area. With at least moderate instability in place and dry air aloft, there is the potential for some strong if not isolated severe thunderstorms. High temperatures have been adjusted downward another degree or so into the upper 80s and lower 90s based on latest model trends, which seem reasonable given the expected cloud cover and potential for showers. Lows Sunday night will be in the lower 70s. The upper ridge axis shifts east over the region on Monday as the low level flow shifts southerly in advance of an approaching cold front. Increased subsidence over the area should limit the coverage of any convection during the day, but still some isolated showers and thunderstorms are possible with sufficient daytime heating and moisture. The ridge axis shifts east of the area Monday night, allowing a cold front to shift southeast into the area. The front could provide a focus for isolated convection Monday night, but the potential for severe weather appears low given limited instability. Monday still looks to be the warmest day of the week given strong subsidence and compressional heating ahead of the front, with highs in the mid to upper 80s. Mild temperatures are expected Monday night, with lows in the lower to mid 70s. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Upper ridging will become established over the western Atlantic during the Long Term period, resulting in a more typical summertime pattern. Generally expect isolated to scattered convection each day, with increasing coverage possible toward the end of the week as Atlantic moisture advects into the region. There is even some model support for nocturnal convection so will maintain at least some rain chances during the nighttime periods. Temperatures appear to be near to slightly above normal through the period. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... There will be restrictions at times in thunderstorms during the 24-hour TAF period. Severe wind gusts and hail are possible. Outside of scattered to numerous thunderstorms expect mainly VFR conditions as indicated by the NAM MOS and GFS MOS and LAMP. The GFS LAMP suggested general wind gusts around 18 knots this afternoon. Expect restrictions associated with a mesoscale convective systems tracking southeastward and through the area early this morning. There has been a satellite trend of somewhat warming cloud tops and diminishing lightning but there is a concern strong wind gusts may still occur in the forecast area. An instability gradient exists across the forecast area from northeast to southwest with the greatest instability in the southwest early this morning. Surface-based LI values were near -6 in the CSRA. This instability plus the analysis showing h85 moisture advection and h5 cold advection indicates the storms may maintain some intensity despite nocturnal cooling and the dryness in the water vapor imagery. The main concern is strong wind gusts because of moderate instability and the dry mid- level air aiding downdrafts. Recovery of moisture and instability will likely occur behind this morning's mesoscale convective system later today. There should be continued low-level convergence into a lingering boundary. The models depict a mid-level shortwave troughing sinking southeastward into the area this afternoon and lingering tonight. The NAM and GFS indicate extreme instability with surface-based LI values -8 to -12. The greatest instability was depicted in the south section. Forecast soundings indicate a low- to mid-level cap breaking with heating this afternoon. The instability indicates some of the thunderstorms will have damaging wind and hail. The shear will be mainly uni- directional so the threat will be mainly straight-line wind although if the extreme instability does develop then a tornado is possible. The high-resolution models have a high spread with the timing of most intense convection. There was too much uncertainty with the timing to include thunderstorms in the terminal forecasts later in the forecast period. .EXTENDED AVIATION OUTLOOK...Scattered mainly afternoon and evening thunderstorms and associated restrictions will occur during the period. A few locations may have early morning stratus and fog. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 21, 10:30 PM EDT, 5 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 1030 PM EDT Fri Jun 21 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 230230- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 1030 PM EDT Fri Jun 21 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Tonight. Thunderstorms are possible during the early morning and sunrise hours mainly in the western Midlands and northern Central Savannah River Area. Strong and gusty winds are possible however the potential for severe thunderstorms is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is the potential for severe thunderstorms during the afternoon and early evening on Saturday. The primary hazard will be damaging straight-line winds, but large hail could also occur. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 22, 2:26 AM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Columbia SC
226 AM EDT Sat Jun 22 2019
SCZ018-220645-
McCormick SC-
226 AM EDT Sat Jun 22 2019
...Strong Thunderstorms Will Impact Portions of McCormick County
Until 245 AM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 226 AM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Iva to near
Bobby Brown State Park, moving east at 50 mph.
HAZARD...strong winds 45 to 55 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
McCormick, Mccormick County Airport, Willington, Mount Carmel Park,
Bordeaux, Mount Carmel, Baker Creek State Park, Leroy's Ferry
Recreation Area and Long Cane Creek Picnic Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
Persons in campgrounds should seek shelter until these storms pass.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
LAT...LON 3407 8253 3408 8248 3406 8245 3406 8233
3397 8230 3402 8225 3398 8220 3399 8214
3394 8212 3393 8216 3388 8216 3386 8214
3390 8248 3394 8251 3395 8256 3402 8259
TIME...MOT...LOC 0626Z 275DEG 43KT 3433 8270 3398 8252
JAQLocal storm report, Jun 22, 3:54 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
354 AM EDT SAT JUN 22 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM TSTM WND DMG 8 NE CLARKS HILL 33.75N 82.08W
06/22/2019 EDGEFIELD SC 911 CALL CENTER
POWERLINES DOWN ON HIGHWAY 23 W NEAR KEY
ROAD. TIME ESTIMATED BASED ON RADAR.
&&
JAQThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 2:26 AM EDT | Special Weather Statement | CAE | McCormick | 19 min |
| Jun 22, 2:42 AM EDT | Severe Thunderstorm Warning | CAE | McCormick | 48 min |
| Jun 22, 3:14 AM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Newberry, Saluda | 61 min |
| Jun 22, 3:44 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Fairfield, Lexington | 61 min |
| Jun 22, 4:05 AM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Orangeburg | 55 min |
| Jun 22, 4:22 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Chesterfield, Clarendon, Kershaw, Lancaster, Lee and 1 more | 53 min |
| Jun 22, 4:37 AM EDT | Severe Thunderstorm Warning | CAE | Bamberg, Calhoun, Clarendon, Orangeburg | 53 min |
| Jun 22, 5:13 AM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Lee, Sumter | 32 min |
| Jun 22, 4:04 PM EDT | Special Weather Statement | CAE | McCormick | 41 min |
| Jun 22, 4:07 PM EDT | Special Weather Statement | CAE | Lancaster | 23 min |
| Jun 22, 4:23 PM EDT | Special Weather Statement | CAE | Fairfield, Lancaster | 52 min |
| Jun 22, 4:23 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell | 52 min |
| Jun 22, 4:32 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lancaster, Newberry | 43 min |
| Jun 22, 4:34 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 41 min |
| Jun 22, 5:15 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick | 45 min |
| Jun 22, 5:22 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lexington, Richland | 38 min |
| Jun 22, 5:25 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield | 35 min |
| Jun 22, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Kershaw, Lee, Richland, Sumter | 42 min |
| Jun 22, 6:15 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Sumter | 60 min |
| Jun 22, 6:31 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Clarendon, Orangeburg, Richland, Sumter | 44 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.